Prozac withdrawal syndrome

Common Questions and Answers about Prozac withdrawal syndrome

prozac

Avatar f tn but after being on so many meds in jan u know depakote,lithium,and zyprexa and now prozac im worried about seritonin syndrome...since being on the prozac i sweat alot...i think i did read thats a side effect....im doing more but im also kinda feel more sadness so my dr is upping the prozac from 20 mg to 40 mg.....im a bit worried about that as usual......i just feel so discouraged that nothing is gonna work.....and i cant take prozac in the day its makes me zonked...my dr was surprised by that..
Avatar f tn I am on Celexa which is being weined and Prozac was started yesterday. I cold turkey quit Lortab 60mg as f 6pm on Sunday after 8 months of use. Today when I get up too quickly, I become very dizzy and almost pass out. Am I in seratonin syndrome?
Avatar n tn Is there any medication to help with the withdrawal symptoms? How do you treat serotonin syndrome? Please reply soon. My family and I are waiting anxiously for some answers!!!!
Avatar n tn I found if I took a benzo such as Xanax as needed only with Prozac, it was great. Prozac alone does not cut it for anxiety. I hope you feel better.
Avatar f tn Now since doing some research on the internet, I am wondering if he is experiencing withdrawal symptoms from the sudden onset and discontinuation of Effexor and Depakote, and maybe even serotonin syndrome from taking the Prozac with the Depakote? Please advise. Any information from another psychiatric professional would be extremely helpful!
Avatar m tn d still want to stop the Prozac until the withdrawal goes away, otherwise how are you going to properly evaluate how the Prozac makes you feel? This is my opinion, but you have do it with a psychiatrist, and since your psychiatrist has already stated there would be no side effects, a statement that can't be backed up by any real world evidence given how prevalent withdrawal is, you've got a bad doctor. Just having a degree does not a good doctor make.
Avatar f tn Hi all, So I was on Effexor for a few years and recently weaned off of it (a slow taper over several months), but the withdrawal was so bad for me that my pdoc put me on 10mg of Prozac. After a week she determined it wasn't the withdrawal anymore and that I was just depressed - she increased my dose to 20mg. I have now been on the Prozac for three weeks and I still feel pretty bad.
Avatar n tn nausea, diarrhea, vomiting, restlessness, and leg movements, or jerking.
Avatar m tn Hi I came off Effexor cold turkey doctors fault, I am sorry to tell you but there.is no quick fix to your symptoms of withdrawal. I don't think Prozac is In the same group as Effexor. Effexor is a SNRI, what group is Prozac in ? My doctor changed me from Effexor to citalopram to dolsulipin that was in a different group and works on a different part of the brain. That means that you go into cold turkey.
Avatar n tn It sounds like a withdrawal syndrome. The best guess at this point is that you are not taking enough prozac to cover the Paxil withdrawal, and going up to 20 mg. a day, or a little more, might give you immediate relief. Talk to your doctor about this possibility. It is a good medication and when you stop it eventually, it is much easier than Paxil. The effect of Prozac as a continuation of Paxil is almost immediate..you don't have to wait for its positive effect.
1269044 tn?1393189903 Hi John- I have heard a lot about Zoloft, that it is similar to Prozac. I've been taking Prozac since my twins were born, about 4 years ago, for PPD. I started at 10mg and was told to bump up to 20mg after a week. I felt good at 10mg, it literally started working immediately for me. I bumped up to 20 and got anxiety and insomnia. So I've stayed at 10mg. I've tried to go off it so many times, I'm convinced I will probably be on this dose for a long time.
Avatar n tn I've known people on prozac, that quit cold turkey and had no withdrawal symtoms. I didn't have such luck with paxil,effexor. Does prozac not have the withdrawal symtoms, is it not as likely to cause these problems?
Avatar n tn For your own personal health, and that of your family, it would be very helpful for you to get moral support from other prozac victims. www.paxilprogress.org is one such forum. It is populated by people, much like yourself, who were never told of the dangers (mania, addiction, compulsivity) posed by SSRIs. There is also a known withdrawal (discontinuation) syndrome associated with these medications. You've been on these a long time, and have abused alcohol as well.
Avatar f tn Wellbutrin (buproprion) is a relatively weak antidepressant and has a low rate of withdrawal syndrome compared to the SSRIs and SNRIs such as Paxil, Effexor, or Cymbalta.
Avatar m tn You can thank the FDA and the multi billion dollar pharmaceutical industry. The withdrawal syndrome and the recall of meds that have only been around a short time, are likely just the tip of the iceberg. As far as effexor, I ran out for a few days (had been on 150mg for a few years) and thought I was losing my mind. From what I've observed, a tapering schedule needs to be VERY gradual, more so than what many are instructed to use.
Avatar f tn My guess is that this is the Effexor withdrawal, not the Prozac, as the Prozac will take about 4-6 weeks usually to start working. I also don't think it will help much with the Effexor withdrawal, as it's in a different class of drugs, no two drugs work the same or target the same neurotransmitter receptors, and you might get new side effects while getting used to the Prozac.
Avatar m tn The only other medications I am on are Klonopin and Gianvi (birth control), neither of which should interact with the Prozac. Since the prozac, I have been vomiting, not sleeping, and feeling "out of it". The pharmacist I spoke with said it should take one more day to get out of my system. If I did in fact have serotonin syndrome, I would most likely either be dead by now or coming out of it, correct?
Avatar f tn I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off?????? I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
937868 tn?1570328281 m going trough withdrawal syndrome, but i want to be sure my symptoms are right with the problem. I am having a excruciating anxiety, i have nausea and pain in my stomach , my head is ready to brake in pieces, my toughs are out of control and i cant stop moving, i have panic attacks and phobias also. I had read that if you take 20 mg of prozac all this will go away, is this true? Have any other person feel this way i feel?
Avatar f tn When should i be feeling the feel good effects of prozac i'm coming up to 4 weeks tomorrow and at first felt ok but have gone a little down hill i was just wondering weather its my body trying to adjust to the med. I'm currently taking 20mg in the morning does anybody think this needs to be upped if i have felt good and now gone a little down.I also take omega 3 fish oil and vitamin b complex. having few side effects off the prozac shakes feeling sick and diarrhea.
Avatar f tn Thanks for the suggestions above!! I have chitchatted to a few doctors who unfortunately haven't been too helpful at this stage. I guess the problem is that tramadol is not generally recognised as having a withdrawal syndrome - that has only been recognised in the last few years. When it was recognised it was thought to be only those with pre-existing abuse problems that had this effect.
Avatar m tn I've been off work for 3 months now and have just maxed out on Wellbutrin SR to help with major depression. It's not helping so now I need to try another AD. I took Prozac a few years ago and had good success for a few years, so I think my next step to try the Prozac again. I tried Effexor for about 8 months but it never really helped. I experienced extreme withdrawal from it while switching to wellbutrin.
1099849 tn?1293492703 Ongoing withdrawal syndrome. Found last night that while eating I could not swallow and had to cough up what was in my throat. That was wierd. It could have been that I was eating too fast. Brain clouding and disassociation, shakes and a desire to sleep.. near headache but more a brain ache....